Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 48, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Aug 25, 2017, 5:12 PM CDT for Greer County, Jackson County, Oklahoma. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 5:12 PM CDT (22:12 UTC)
- Expired
- Aug 26, 2017, 3:08 AM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greer County, OK, Jackson County, OK
The radar
The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Fork of the Red River at Mangum (MGMO2). The gauge peaked at 9.27 ft at Aug 25, 2017, 6:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
552
WGUS44 KOUN 252212
FLWOUN
Flood Warning
National Weather Service Norman OK
512 PM CDT Fri Aug 25 2017
OKC055-065-260808-
/O.NEW.KOUN.FL.W.0048.170825T2216Z-170826T0808Z/
/MGMO2.1.ER.170825T2216Z.170826T0000Z.170826T0208Z.NO/
512 PM CDT Fri Aug 25 2017
The National Weather Service in Norman has issued a
* Flood Warning for
The Salt Fork Red River near Mangum.
* until late tonight...or until the warning is cancelled.
* At 4:45 PM Friday the stage was 8.9 feet.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The Salt Fork Red River will rise above flood stage late
Friday afternoon and crest near 9.5 feet Friday evening. The Salt
Fork Red River will fall below flood stage late Friday evening.
* Impact...At 10.0 feet...Expect flooding of agricultural and
isolation of other low-lying areas in Harmon...Greer...and
Jackson counties. No towns or highways are affected.
&&
LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
3481 10000 3487 10000
$$1 follow-up statement
470 WGUS84 KOUN 260202 FLSOUN Flood Statement National Weather Service Norman OK 902 PM CDT Fri Aug 25 2017 OKC055-065-260232- /O.CAN.KOUN.FL.W.0048.000000T0000Z-170826T0808Z/ /MGMO2.1.ER.170825T2215Z.170825T2345Z.170826T0050Z.NO/ 902 PM CDT Fri Aug 25 2017 The Flood Warning is cancelled for The Salt Fork Red River near Mangum. * At 9 PM Friday the stage was 8.5 feet. * Flood stage is 9.0 feet. * Forecast: The Salt Fork Red River has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Aug 25, 2:56 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 25, 2:56 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 256 PM CDT Fri Aug 25 2017 .DISCUSSION... Shortly after 2 pm, a thin band of rain and occasional storms extended from near Stillwater to Oklahoma City to Lawton and areas west of Wichita Falls. Isolated one hourly rainfall rates are still rather high, so there will be a continued risk of some additional flooding into the late afternoon/early evening. Expect as a shortwave trough continues to move slowly across Oklahoma that a majority of the precipitation will end, especially across Oklahoma. The flow across western north Texas and part of southwest Oklahoma may favor more showers and storms into the evening hours. A rather moist air mass will remain in place, although drier air is not to far to our east. On Saturday, heating should result in at least widely scattered showers and storms mainly across the southern half of Oklahoma and north Texas. Mainly dry weather is expected Saturday night through the first half of Sunday. A cold front is expected to push across the area late Sunday into Monday, perhaps earlier with Harvey parked over south Texas. The front will bring a chance of rain to mainly the northern half of Oklahoma, along with drier air. By the middle of next week (Wednesday), the remnants of Harvey will bring at least of chance of showers and thunderstorms to southeastern Oklahoma. Overall, near to below average temperatures are expected this weekend into next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 87 68 88 / 20 20 0 20 Hobart OK 68 87 68 88 / 40 20 0 10 Wichita Falls TX 70 89 68 88 / 40 30 0 10 Gage OK 66 86 65 89 / 10 20 0 20 Ponca City OK 65 87 67 89 / 10 10 0 20 Durant OK 70 84 68 86 / 10 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Aug 25, 11:33 AM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1133 AM CDT Fri Aug 25 2017 OKZ004>048-050>052-TXZ083>090-261645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1133 AM CDT Fri Aug 25 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated to scattered thunderstorms will be possible across portions of the area through tonight. Heavy rain and cloud to ground lightning will be the main concerns. .Heavy Rain/Flooding... Heavy rain, especially in areas that have already received several inches of rain, could lead to flash flooding and river flooding in some locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will be possible across portions of the area through the weekend into Monday. After a brief break Tuesday, rain chances will return to parts of the area towards the middle of next week. Heavy rain and flooding will be the main concerns. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 25, 2:11 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
211 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 4 N WARR ACRES 35.57N 97.63W
08/25/2017 OKLAHOMA OK PUBLIC
VIA KOCO TV.
&&
OUNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:01 AM CDT | Areal Flood Advisory | OUN | Greer, Kiowa | 119 min |
| Aug 25, 4:07 AM CDT | Areal Flood Advisory | OUN | Kiowa, Washita | 3 hr |
| Aug 25, 4:23 AM CDT | Flash Flood Warning | OUN | Greer | 6 hr |
| Aug 25, 5:00 AM CDT | Flash Flood Warning | OUN | Kiowa, Washita | 3 hr |
| Aug 25, 5:07 AM CDT | Areal Flood Advisory | OUN | Kiowa | 113 min |
| Aug 25, 6:03 AM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| Aug 25, 6:27 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Aug 25, 6:46 AM CDT | Areal Flood Advisory | OUN | Ellis, Roger Mills | 3 hr |
| Aug 25, 7:22 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Kiowa, Washita | 3 hr |
| Aug 25, 7:48 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 117 min |
| Aug 25, 8:49 AM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Aug 25, 8:59 AM CDT | Flash Flood Warning | OUN | Greer, Harmon, Jackson | 4 hr |
| Aug 25, 9:12 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa | 4 hr |
| Aug 25, 9:45 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 4 hr |
| Aug 25, 9:48 AM CDT | Areal Flood Advisory | OUN | Caddo | 117 min |
| Aug 25, 11:26 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Aug 25, 11:45 AM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
| Aug 25, 12:32 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Aug 25, 1:02 PM CDT | Areal Flood Warning | OUN | Beckham, Caddo, Comanche, Cotton, Custer, Greer and 4 more | 12 hr |
| Aug 25, 1:11 PM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 3 hr |
| Aug 25, 1:39 PM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| Aug 25, 3:45 PM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.